Funnel Cloud, Henderson
- When
- June 26, 8:35 PM CST
- Where
- Henderson County, Spottsville to Beals
- Reported by
- Trained Spotter
- Coordinates
- 37.850, -87.420
Trained spotters reported a funnel cloud near Spottsville and Beals.
A persistent cluster of thunderstorms intensified as it moved into a moist and very unstable air mass over southwest Indiana. The cluster of storms slowly expanded into a large mesoscale convective system that covered southern Illinois, western Kentucky, and the Mississippi River counties of extreme southeast Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A persistent cluster of thunderstorms intensified as it moved into a moist and very unstable air mass over southwest Indiana. The cluster of storms slowly expanded into a large mesoscale convective system that covered southern Illinois, western Kentucky, and the Mississippi River counties of extreme southeast Missouri. The convective system was supported by mid-level forcing associated with a weak disturbance, along with a low-level inflow of warmer air from the southwest. The thunderstorm complex produced gusty winds, small hail, and an isolated funnel cloud over western Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 26, 5:41 PM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 641 PM CDT WED JUN 26 2013 .UPDATE... ISSUED AT 629 PM CDT WED JUN 26 2013 UPDATED THE AVIATION SECTION FOR THE 00Z TAF ISSUANCE. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 1248 PM CDT WED JUN 26 2013 ONGOING CONVECTION HAS QUIETED ATTM...HOWEVER...LAPS DATA DOES SHOW SURFACE BASED CAPES RIDGING AT 3K PLUS J/KG ALONG OUR SOUTHERN/EASTERN CWA BORDER...AS WELL AS JUST WEST OF THIS MORNING'S CONVECTION ACROSS SCNTL MO. THE PROBLEM THERE IS THAT THE SOUNDINGS FROM SGF/LZK SHOW A WARM LAYER ALOFT THAT MAY CAP CONVECTIVE CHANCES SOMEWHERE TO OUR WEST...THEN THE CONVECTIVE INHIBITION ERODES AS YOU GO FURTHER EAST. HENCE THE JUST ISSUED SVR TSM WATCH MAINLY EAST OF THE MS RIVER. WILL CARRY POPS FA-WIDE THOUGH...TAPERING FROM LOWEST WEST TO HIGHEST EAST. DAMAGING WINDS WILL BE THE PRIMARY THREAT. LAKE WIND ADVISORY WILL CONTINUE THRU DIURNAL HOURS WITH 10-20 MPH AVERAGES AND SOME HIGHER GUSTS. HEAT INDEX OUTSIDE OF CONVECTIVE AREAS ARE MEETING TRIPLE DIGITS AS EXPECTED SO OUR STATEMENT HIGHLIGHTING HEAT INDEX LIKEWISE REMAINS IN EFFECT. THE MESO-MODELING SUGGESTS A SLIGHT EASTWARD/SOUTHWARD SHIFT IN MAX PCPN AREA BUT NOT ENOUGH TO PRECLUDE US ENTIRELY. BUT AFTER TONIGHT...WE ANTICIPATE A DRY WINDOW THURSDAY AS FLOW BEGINS TRANSITION TO NWLYS ALOFT. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 243 PM CDT WED JUN 26 2013 IN THE EXTENDED PORTION OF THIS FORECAST...THE ATTENDANT SHORTWAVE THAT PLACED THE WFO PAH FORECAST AREA INTO NORTHWEST FLOW HAS ALREADY PUSHED EAST OF THE AREA. HOWEVER...THE SURFACE FRONTAL BOUNDARY REMAINS FIXED ACROSS SOUTHWEST SECTIONS OF THE AREA...MAINLY OVER SOUTHEAST MO/EXTREME SOUTHERN IL/SOUTHWEST KY INTO EARLY FRIDAY. GIVEN THE FAST FLOW ALOFT IN THE VICINITY OF CHANNELED VORTICITY FURTHER TO THE NORTHEAST...KEPT A SMALL CHANCE FOR CONVECTION IN PLACE. THERE IS A BRIEF PERIOD OF CLEARING LATE FRIDAY INTO FRIDAY NIGHT AS THE SURFACE BOUNDARY IS PUSHED SOUTH OF THE WFO PAH FORECAST AREA. ANOTHER SHORTWAVE ROTATES THROUGH THE SOUTHERN GREAT LAKES AROUND THE MAIN CLOSED LOW IN THE EASTERN GREAT LAKES/NORTHEAST FRIDAY NIGHT. LIFT ASSOCIATED WITH THIS LOW WILL ACCESS ENOUGH MOISTURE TO AT GENERATE A SMALL CHANCE OF ELEVATED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE NORTHERN HALF OF THE AREA ON SATURDAY...OVERSPREADING THE REMAINDER OF THE WFO PAH FORECAST AREA ON SUNDAY. FROM SUNDAY THROUGH TUESDAY...AS THE MID-ATLANTIC HIGH BUILDS AND THE WESTERN U.S. RIDGE REMAINS FIXED...THE DEVELOPING CLOSED LOW OVER THE SOUTHERN GREAT LAKES RETROGRADES AND DROPS SOUTH INTO THE MIDDLE AND LOWER MISSISSIPPI VALLEY. GIVEN UNCERTAINTY ASSOCIATED WITH THE EXACT LOCATION OF THE UPPER LOW...LEANED TOWARD A BLEND OF THE ECMWF/GFS MODEL SOLUTIONS. THIS WILL LEAD TOWARD A MORE HOMOGENIZED POPS/WEATHER GIVEN THE PROXIMITY OF THE UPPER LOW WITHIN OR NEAR THE WFO PAH FORECAST AREA. THERE MAY BE MORE NON- DIURNAL CHANCES FOR RAIN AS THE LOW RESIDES WITHIN THE AREA BETWEEN SUNDAY INTO NEXT WEDNESDAY. ONE BENEFIT WILL BE LOWER THICKNESSES /LOWER TEMPERATURES/ DUE TO INCREASE CLOUDS...RAIN CHANCES AND WEAK COLD AIR ADVECTION GIVEN PERSISTENT NORTHWEST SURFACE FLOW. TEMPERATURES SHOULD REMAIN IN THE LOW TO MIDDLE 80S /EVEN UPPER 70S AT SOME LOCATIONS SUNDAY/ THROUGH MONDAY...RETURNING TO THE 90S NEXT TUESDAY AND WEDNESDAY. && .AVIATION... ISSUED AT 629 PM CDT WED JUN 26 2013 OUTSIDE OF IFR/MVFR CONDITIONS IN TSRA BETWEEN 00-06Z AND MVFR FOG BETWEEN 08-12Z...VFR CONDITIONS EXPECTED AT ALL SITES THROUGH THE PERIOD. SOUTHWEST WINDS EARLY AOB 10 KTS WILL SLOWLY VEER AROUND TO THE WEST OVERNIGHT...THEN PICK UP OUT OF THE NORTHWEST AT 10-17 KTS AFT 15Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...MY AVIATION...JP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1229 PM CDT WED JUN 26 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1229 PM CDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 10 PM FOR PORTIONS MAINLY EAST OF THE MISSISSIPPI RIVER. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARD EXPECTATION. HAIL... LIGHTNING...AND HEAVY RAIN MAY LIKEWISE ACCOMPANY STORMS. REFER TO THE WATCH AND THE STORM PREDICTION CENTER OUTLOOKS FOR MORE DETAILS. A LAKE WIND ADVISORY IS ALSO IN EFFECT TODAY AS IS THE EXPECTATION FOR TRIPLE DIGIT HEAT INDICES. REFER TO THE ADVISORY AND THE SPECIAL WEATHER STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE SMALL CHANCES FOR THUNDERSTORMS OVER PART OR ALL OF THE OUTLOOK AREA FRIDAY THROUGH TUESDAY. ANY THUNDERSTORMS THAT OCCUR SHOULD REMAIN AT OR BELOW SEVERE LIMITS. HOWEVER...A FEW STORMS MAY PRODUCE SMALL HAIL AND LOCAL WIND GUSTS IN EXCESS OF 40 MPH. HEAT INDEX VALUES THURSDAY WILL LIKELY REACH INTO THE 100 TO 105 DEGREE RANGE ALONG AND WEST OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUESTED FOR SEVERE THUNDERSTORM WATCH 372 MAINLY EAST OF THE MISSISSIPPI RIVER TODAY THROUGH 10 PM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
839 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG ALTO PASS 37.57N 89.32W
06/26/2013 UNION IL BROADCAST MEDIA
SEVERAL TREES ON CARS AND HOMES
&&
MYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
844 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST ROCKPORT 37.88N 87.05W
06/26/2013 M62 MPH SPENCER IN PUBLIC
TRANSFORMERS ARCING
&&
MYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
852 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND GST SANTA CLAUS 38.12N 86.93W
06/26/2013 E60 MPH SPENCER IN PUBLIC
&&
MYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 853 PM CDT WED JUN 26 2013 ILZ090-092>094-KYZ002>008-010>013-015>017-MOZ112-270230- ALEXANDER IL-BALLARD KY-CALDWELL KY-CARLISLE KY-CHRISTIAN KY-CRITTENDEN KY-GRAVES KY-HICKMAN KY-HOPKINS KY-LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MISSISSIPPI MO-POPE IL-PULASKI IL-TRIGG KY-WEBSTER KY- 853 PM CDT WED JUN 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN ALEXANDER... SOUTHERN PULASKI...SOUTHEASTERN POPE AND SOUTHERN MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND SOUTHWESTERN HOPKINS AND SOUTHWESTERN WEBSTER COUNTIES IN NORTHWEST KENTUCKY...AND NORTHWESTERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...AND EXTREME NORTHERN HICKMAN...NORTHERN GRAVES...SOUTHERN CRITTENDEN...CARLISLE...CALDWELL...BALLARD... NORTHWESTERN TRIGG...MARSHALL...MCCRACKEN...LYON AND SOUTHERN LIVINGSTON COUNTIES IN WESTERN KENTUCKY...AND EXTREME NORTHEASTERN MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI UNTIL 930 PM CDT... AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PROVIDENCE TO 6 MILES SOUTH OF MARION TO 8 MILES NORTH OF CALVERT CITY TO METROPOLIS TO MOUNDS...AND MOVING SOUTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS BETWEEN 35 AND 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... LA CENTER...PADUCAH...LONE OAK...CALVERT CITY...WICKLIFFE... REIDLAND...EDDYVILLE...PRINCETON...DAWSON SPRINGS...BARDWELL... BENTON...BROOKPORT...CRESWELL...BARLOW...WEST PADUCAH... LEDBETTER...FARMERSVILLE...OLNEY...LOVELACEVILLE AND COBB. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
910 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG GRANDVIEW 37.94N 86.98W
06/26/2013 SPENCER IN PUBLIC
TREES AND POWER LINES DOWN IN GRANDVIEW AND ROCKPORT
&&
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
The Evansville,IN radar (KVWX), 53 km away, was scanning. The volume nearest the first event began at 02:34 UTC.
1 funnel cloud, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
Trained spotters reported a funnel cloud near Spottsville and Beals.
Trees were blown down.
Dime-size hail was reported on U.S. Highway 68 west of Hopkinsville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2013Every state in 2013This day in weather historyWarnings in Kentucky, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451201, 451199, 451200.